Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 46, NWS Tulsa, OK

June 15, 1993Pittsburg County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 15, 1993, 10:17 AM CDT for Pittsburg County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 1993, 10:17 AM CDT (15:17 UTC)
Expired
Jun 15, 1993, 1:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pittsburg County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1993-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1993-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1996 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 151516
FFWTUL
OKC121-151815-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1017 AM CDT TUE JUN 15 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  115 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST OKLAHOMA
 
   ...SOUTHERN PITTSBURG COUNTY
 
AT 1010 AM...RADAR CONTINUED TO SHOW A CLUSTER OF THUNDERSTORMS
PRODUCING VERY HEAVY RAINS IN SOUTHERN PITTSBURG COUNTY. RADAR ESTIMATES
INDICATED THAT OVER 3 INCHES OF RAIN HAD FALLEN FROM NEAR MCALESTER TO
ABOUT 10 MILES SOUTHEAST OF MCALESTER. THUNDERSTORMS WERE CONTINUEING TO
DEVELOP AND MOVE OVER THESE SAME AREAS. SOME STREET FLOODING HAS BEEN
REPORTED IN SOUTHERN MCALESTER AND WITH THE ADDITIONAL RAINS THE
FLOODING PROBLEMS WILL GET WORSE. THE COMMUNITIES OF
ALDERSON...HAILYVILLE AND HARTSHORN HAVE ALSO RECEIVED HEAVY RAINS AND
PEOPLE THERE SHOULD REMAIN ALERT FOR FLOODING.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OFl HEAVY RAIN.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 10:10 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 15, 10:10 AM CDT, 7 minutes before
FPUS3 KTUL 151510

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT MON JUN 15 1993

HEAVY TSTMS HAVE FIRED ALG A BNDRY THROUGH SERN OK ALREADY.  1/2 IN HAIL
HAS BEEN REPORTED ALONG WITH GUSTY WINDS.  THERE IS ONE UNCONFIRMED RPT
OF A LTG DEATH NEAR MLC.  ANYWAY...VERY BUSY HERE.

FCST GNLY LOOKS GOOD FOR TEMPS AND POPS.  XPC PULSE TYPE TSTMS AGAIN
TDA...DMSHG LATER TNGT.

/02

.OK...NONE.

In the hours before

Special weather statement, Jun 15, 8:40 AM CDT, 1 hour 37 minutes before
OKC077-121-151445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 AM CDT TUE JUN 15 1993

AT 830 AM...RADAR INIDCATED A STRONG THUNDERSTORM OVER AND JUST SOUTH OF
MCALESTER. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY
RAIN...DEADLY LIGHTNING...AND GUSTY WINDS. THE THUNDERSTORM WAS DRIFTING
TO THE EAST SOUTHEAST AT ABOUT 10 MPH.

OTHER LESS INTENSE THUNDERSTORMS EXTENDED EASTWARD INTO LATIMER COUNTY.
ALL OF THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN DURING THE MORNING.
Special weather statement, Jun 15, 8:40 AM CDT, 1 hour 37 minutes before
OKC077-121-151445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 AM CDT TUE JUN 15 1993

AT 830 AM...RADAR INIDCATED A STRONG THUNDERSTORM OVER AND JUST SOUTH OF
MCALESTER. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY
RAIN...DEADLY LIGHTNING...AND GUSTY WINDS. THE THUNDERSTORM WAS DRIFTING
TO THE EAST SOUTHEAST AT ABOUT 10 MPH.

OTHER LESS INTENSE THUNDERSTORMS EXTENDED EASTWARD INTO LATIMER COUNTY.
ALL OF THESE THUNDERSTORMS ARE EXPECTED TO WEAKEN DURING THE MORNING.
Special weather statement, Jun 15, 9:08 AM CDT, 1 hour 9 minutes before
OKZ033-151515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 AM CDT TUE JUN 15 1993

...VERY HEAVY RAINS CONTINUED TO FALL OVER SOUTHERN PITTSBURG COUNTY...

AT 9AM...RADAR INDICATED A THUNDERSTORM CENTERED NEAR HARTSHORN OR ABOUT
15 MILES SOUTHEAST OF MCALESTER. THE STORM WAS REMAINING NEARLY
STATIONARY. RADAR ESTIMATED THAT AROUND 2 INCHES OF RAIN MAY HAVE FALLEN
IN A SHORT TIME IN AREAS SOUTHEAST OF MCALESTER FROM THE STORM. THE
RUNOFF WILL LIKELY FILL DITCHES AND MAY CAUSE SOME MINOR STREET AND
URBAN FLOODING IN THE COMMUNITIES OF ALDERSON...HAILEYVILLE AND
HARTSHORN.

DEADLY LIGHTNING IS ALSO OCURRING WITH THIS STORM...SO GET INDOORS UNTIL
THE STORM PASSES.

LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 15, 9:09 AM CDT, 1 hour 8 minutes before
OKZ033-151515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 AM CDT TUE JUN 15 1993

...VERY HEAVY RAINS CONTINUED TO FALL OVER SOUTHERN PITTSBURG COUNTY...

AT 9AM...RADAR INDICATED A THUNDERSTORM CENTERED NEAR HARTSHORN OR ABOUT
15 MILES SOUTHEAST OF MCALESTER. THE STORM WAS REMAINING NEARLY
STATIONARY. RADAR ESTIMATED THAT AROUND 2 INCHES OF RAIN MAY HAVE FALLEN
IN A SHORT TIME IN AREAS SOUTHEAST OF MCALESTER FROM THE STORM. THE
RUNOFF WILL LIKELY FILL DITCHES AND MAY CAUSE SOME MINOR STREET AND
URBAN FLOODING IN THE COMMUNITIES OF ALDERSON...HAILEYVILLE AND
HARTSHORN.

DEADLY LIGHTNING IS ALSO OCURRING WITH THIS STORM...SO GET INDOORS UNTIL
THE STORM PASSES.

LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 15, 10:09 AM CDT, 8 minutes before
OKZ033-151615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT TUE JUN 15 1993

...STRONG THUNDERSTORMS CONTINUED TO DUMP HEAVY RAINS IN PITTSBURG
COUNTY...

AT 10AM...RADAR INDICATED A CLUSTER OF THUNDERSTORMS OVER MAINLY
SOUTHERN PITTSBURG COUNTY. THE STRONGEST STORMS WERE JUST SOUTHEAST OF
MCALESTER AND JUST SOUTHWEST OF MCALESTER. THESE STORMS CONTAIN HAIL AND
VERY HEAVY RAINS AS WELL AS DEADLY LIGHTNING. THEY WERE MOVING VERY
SLOWLY. RADAR INDICATED THAT AROUND 2 INCHES OF RAIN HAD FALLEN FROM
THESE STORMS. THE RUNOFF MAY CAUSE RAPID RISES ON SMALL CREEKS AND
DITCHES AND ALSO MAY CAUSE SOME URBAN AND STREET FLOODING. THE
COMMUNITIES OF HAILYVILLE...ALDERSON.T..KREBS AND THE SOUTHERN PART OF
MCALESTER HAVE RECEIVED THE HEAVIEST RAINS AND PEOPLE THERE SHOULD
REMAIN AWARE OF THESE STORMS.

LISTEN FOR LATER STATEMENT FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 15, 10:10 AM CDT, 7 minutes before
OKZ033-151615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT TUE JUN 15 1993

...STRONG THUNDERSTORMS CONTINUED TO DUMP HEAVY RAINS IN PITTSBURG
COUNTY...

AT 10AM...RADAR INDICATED A CLUSTER OF THUNDERSTORMS OVER MAINLY
SOUTHERN PITTSBURG COUNTY. THE STRONGEST STORMS WERE JUST SOUTHEAST OF
MCALESTER AND JUST SOUTHWEST OF MCALESTER. THESE STORMS CONTAIN HAIL AND
VERY HEAVY RAINS AS WELL AS DEADLY LIGHTNING. THEY WERE MOVING VERY
SLOWLY. RADAR INDICATED THAT AROUND 2 INCHES OF RAIN HAD FALLEN FROM
THESE STORMS. THE RUNOFF MAY CAUSE RAPID RISES ON SMALL CREEKS AND
DITCHES AND ALSO MAY CAUSE SOME URBAN AND STREET FLOODING. THE
COMMUNITIES OF HAILYVILLE...ALDERSON...KREBS AND THE SOUTHERN PART OF
MCALESTER HAVE RECEIVED THE HEAVIEST RAINS AND PEOPLE THERE SHOULD
REMAIN AWARE OF THESE STORMS.

LISTEN FOR LATER STATEMENT FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:14 PM CDTSevere Thunderstorm WarningTSALeFlore61 min

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.